Hail, Covington
- When
- January 30, 2:15 PM CST to 2:17 PM CST
- Where
- Covington County, Andalusia
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.300, -86.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 30, 1:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST MON JAN 30 2006 .SHORT TERM UPDATE... ...SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... WE CONTINUE TO WATCH ISOLATED SEVERE STORMS OVER SOUTH CENTRAL ALABAMA IN REGION OF HIGHER MUCAPES AROUND 1400 J/KG. LARGE HAIL IS THE PRIMARY THREAT...WITH THE POTENTIAL FOR BRIEF OCCURRENCES OF DAMAGING WINDS AROUND 60 MPH. STRONGEST CLUSTER OF CELLS RIGHT NOW ARE TRACKING EASTWARD ACROSS ESCAMBIA COUNTY ALABAMA. LATEST RUC STILL PEGS DEEPEST INSTABILITY SETTING UP FROM COVINGTON COUNTY EASTWARD ACROSS SOUTH CENTRAL ALABAMA FOR THE REMAINDER OF THE AFTERNOON. TO THE WEST...WE CAN PROBABLY START ISSUING WCN MESSAGES TO CANCEL THE WATCH IN THE NEXT COUPLE OF HOURS FROM THE MOBILE BAY AREA NORTHWARD THROUGH MONROE COUNTY AS WE SEE FROPA. MAIN SEVERE WEATHER THREAT WOULD APPEAR TO BE EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 THROUGH 4 PM. THE SEVERE WEATHER THREAT SHOULD TAPER DOWN AREA-WIDE BY 5 PM AS THE COLD FRONT SWEEPS ACROSS AND WE STABILIZE THE LOW LEVELS. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA GMZ630-650-670. FL...SCA GMZ655-675. RED FLAG WARNING FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA. MS...NONE. && /05
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 120 PM CST MON JAN 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 120 PM CST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT... ...ISOLATED SEVERE STORMS ARE POSSIBLE OVER PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH LATE AFTERNOON... A WARM...UNSTABLE AIRMASS AT THE SURFACE COMBINED WITH COLDER TEMPERATURES ALOFT WILL RESULT IN THE DEVELOPMENT OF ISOLATED SEVERE STORMS OVER PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. THE STORMS WILL DEVELOP AHEAD OF A COLD FRONT MOVING INTO SOUTHWEST ALABAMA IN THE EARLY AFTERNOON HOURS. THE MAIN AREA OF CONCERN FOR ISOLATED SEVERE STORM DEVELOPMENT WILL BE GENERALLY EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10. THE PRIMARY THREAT WITH THE STRONGER STORMS WILL BE LARGE HAIL AND BRIEF OCCURRENCES OF DAMAGING WINDS AROUND 60 MPH. THE RISK FOR ISOLATED SEVERE STORMS WILL DIMINISH BY THE EARLY EVENING HOURS AS THE COLD FRONT MOVES THROUGH USHERING A COLDER AND MORE STABLE AIRMASS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MID WEEK. THUNDERSTORMS COME BACK INTO THE FORECAST LATE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 823 AM CST MON JAN 30 2006 ALZ051>054-MSZ067-301515- WASHINGTON-CLARKE-WILCOX-CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...CHATOM...GROVE HILL AND WAYNESBORO... 823 AM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE MOVING EAST INTO PORTIONS OF WAYNE...CHOCTAW...WASHINGTON...CLARKE...AND WILCOX COUNTIES... AT 823 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 14 MILES NORTH OF HALSELL TO 17 MILES SOUTHWEST OF STRENGTHFORD...MOVING EAST AT 35 MPH INTO THE WESTERN SECTIONS OF WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... YANTLEY...WHISTLER...STRENGTHFORD...HIWANNEE...PUSHMATAHA...WOODWARDS AND MULBERRY THROUGH 915 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 921 AM CST MON JAN 30 2006 ALZ051>053-MSZ067-076-301600- WASHINGTON-CLARKE-CHOCTAW-GREENE-WAYNE- INCLUDING THE CITIES OF...CHATOM...GROVE HILL AND LEAKESVILLE... 923 AM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WAYNE AND GREENE COUNTIES OF MISSISSIPPI...MOVING EAST INTO INTERIOR SOUTHWEST ALABAMA... AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM WESTERN CHOCTAW COUNTY ALABAMA TO SOUTHWESTERN GREENE COUNTY MISSISSIPPI. THIS LINE OF THUNDERSTORMS WAS MOVING TO THE EAST AT 40 MPH. THE STRONGEST STORMS IN THE LINE WERE NOTED OVER SOUTHEASTERN WAYNE COUNTY EXTENDING SOUTHWARD INTO CENTRAL GREENE COUNTY. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... STATE LINE...YELLOW PINE...BLADON SPRINGS...LEAKESVILLE...SERVICE... ROUNSAVILLE...COFFEEVILLE AND CHATOM THROUGH 1000 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1215 PM CST MON JAN 30 2006 ALZ053-055-056-059-062-301915- UPPER BALDWIN-ESCAMBIA-CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 1215 PM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE DEVELOPING OVER CLARKE AND BALDWIN COUNTIES...MOVING EAST INTO ESCAMBIA...CONECUH...AND MONROE COUNTIES... AT 1215 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONGER THUNDERSTORMS DEVELOPING FROM SOUTH CLARKE COUNTY INTO NORTHERN BALDWIN COUNTY. THESE STORMS ARE MOVING EAST AT 40 MPH. THE STORMS WILL AFFECT AREAS IN AND AROUND...TENSAW...MT PLEASANT... FINCHBURG...MINEOLA...PERDUE HILL...BOONEVILLE...KEITH AND URIAH THROUGH 115 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE... WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 158 PM CST MON JAN 30 2006 ALZ060-302030- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 158 PM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON COUNTY... AT 155 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES NORTH OF EODA TO 8 MILES WEST OF FALCO...AND MOVING EAST AT 45 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... FALCO...RED OAK...BABBIE...OPP...WATKINS BRIDGE AND ONYCHA THROUGH 230 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. STAY TUNED FOR FURTHER UPDATES.
The Eglin Afb radar (KEVX), 98 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5487746.